Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 23, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 3, 2018, 1:13 PM CDT for Washington County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2018, 1:13 PM CDT (18:13 UTC)
- Expired
- Apr 3, 2018, 1:47 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 72 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 893 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 514 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
065
WUUS54 KTSA 031813
SVRTSA
ARC143-031900-
/O.NEW.KTSA.SV.W.0023.180403T1813Z-180403T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
113 PM CDT TUE APR 3 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Washington County in northwestern Arkansas...
* Until 200 PM CDT
* At 113 PM CDT, a severe thunderstorm was located near Strickler,
moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fayetteville... Elkins...
West Fork... Greenland...
Winslow... Devils Den State Park...
Brentwood... Strickler...
Drake Field Airport... Blackburn...
Goshen... Wyola...
Tuttle... Woolsey...
Sulphur City... Mayfield...
Arnett... Hicks...
Clyde... Canehill...
This includes Interstate 49 between mile markers 41 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3610 9394 3576 9396 3577 9412 3575 9413
3576 9442 3589 9447 3615 9392
TIME...MOT...LOC 1813Z 248DEG 39KT 3584 9435
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
351
WWUS54 KTSA 031826
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
126 PM CDT TUE APR 3 2018
ARC143-031900-
/O.CON.KTSA.SV.W.0023.000000T0000Z-180403T1900Z/
Washington AR-
126 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHEASTERN WASHINGTON COUNTY...
At 126 PM CDT, a severe thunderstorm was located 3 miles west of
Brentwood, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Elkins...
West Fork... Greenland...
Winslow... Devils Den State Park...
Brentwood... Drake Field Airport...
Blackburn... Goshen...
Wyola... Tuttle...
Woolsey... Sulphur City...
Mayfield... Arnett...
Hicks... Hogeye...
Durham...
This includes Interstate 49 between mile markers 41 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3610 9394 3576 9396 3577 9412 3575 9413
3576 9428 3597 9429 3615 9392
TIME...MOT...LOC 1826Z 258DEG 41KT 3586 9417
HAIL...1.25IN
WIND...60MPH
$$695
WWUS54 KTSA 031847
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
147 PM CDT TUE APR 3 2018
ARC143-031857-
/O.CAN.KTSA.SV.W.0023.000000T0000Z-180403T1900Z/
Washington AR-
147 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3610 9394 3576 9396 3577 9412 3575 9413
3576 9428 3597 9429 3615 9392
TIME...MOT...LOC 1846Z 248DEG 39KT 3595 9390
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 12:06 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 3, 12:06 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1206 PM CDT Tue Apr 3 2018
...UPDATE...
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Cold front pushing through the forecast area has already cleared
BVO/TUL/RVS and will clear the remaining terminals by 21Z. Gusty
NW winds behind the front will continue through mid to late
evening before subsiding. MVFR cigs will prevail for a few hours
immediately behind the front before clearing thereafter. Chance of
TSRA is nonzero at any terminals remaining east of the front but
is not high enough to mention.
&&
.PREV DISCUSSION... /Issued 1045 AM CDT Tue Apr 3 2018/
..UPDATE...
DISCUSSION...
Strong cold front is pushing its way through the forecast area
today and currently sits just northwest of I-44. Numerous wind
gusts in excess of 40 mph have been noted on Oklahoma Mesonet
sites behind the front, and these should continue to develop at
sites along and north of the I-44 corridor through the day
following the frontal passage. The Wind Advisory has been expanded
across Oklahoma northeastward to the Missouri and Arkansas
borders, and the chance is not zero that additional expansion may
be required as the day wears on. Hourly temperatures have been
adjusted to show a more substantial gradient near the front, with
some slight moderation in temperatures in parts of the area this
afternoon once the sun comes out. The best chance of thunderstorms
along the front continues to be on the far eastern edge -
emphasis on far - of the forecast area and points east of there.
Most likely timing would be 18-21Z, with dry conditions likely
thereafter. Updates already out.
PREV DISCUSSION... /Issued 641 AM CDT Tue Apr 3 2018/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR ceilings this morning will improve to VFR this afternoon
following the passage of a cold front. South winds will gust to
near 30 knots ahead of the front, and will shift to the northwest
while continuing to gust to near 30 knots following the passage of
the front. The winds will diminish near and after sunset. Will not
mention any precipitation today due to the low probability of
occurrence at any given site.
PREV DISCUSSION... /Issued 440 AM CDT Tue Apr 3 2018/
DISCUSSION...
Temperatures are quite balmy this morning, thanks to a strong low
level jet and moisture streaming northward. Surface warm front is
just north of the KS/OK border early this morning. Temperatures
have risen at least 5 to 10 degrees in the last 3 hours per
mesonet data in Oklahoma, and 20-30+ degrees since yesterday
morning at this time. Winds are quite gusty as well with several
gusts above 30 mph.
The warm airmass won't last long, as the cold air isn't far away.
It's 38 degrees at DDC/GCK with gusty northwest winds. Wind
advisory has been issued this morning for the strong northwest
winds behind this front which will move back through the area in a
few hours. Wind advisory may need to be extended, although the
potential for 40+ mph gusts should drop off with eastern extent
across northeast Oklahoma. Freeze warning has also been issued for
Wednesday morning. Winds drop off tonight and excellent
radiational cooling will allow temps to drop into the lower 20s
across northeast Oklahoma to lower 30s farther south.
The next chance for storms, after today's low chances with the
frontal passage, will be on Thursday night after midnight as a
warm front lifts north. The entire area will see a cold rain on
Friday, as another surge of cold air arrives. Temperatures in the
upper levels will support a chance for frozen precipitation late
Friday into Saturday. Sunday should be the nicer and warmer day
of next weekend.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning from 1 AM to 10 AM CDT Wednesday for OKZ049-
054>076.
Wind Advisory until 7 PM CDT this evening for OKZ054>067.
AR...Freeze Warning from 1 AM to 10 AM CDT Wednesday for ARZ001-002-
010-011-019-020-029.
&&
AVIATION.....22Hazardous weather outlook, Apr 3, 11:31 AM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1131 AM CDT Tue Apr 3 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1131 AM CDT Tue Apr 3 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far Southeast Oklahoma and Western Arkansas.
ONSET...Early Afternoon.
SIGNIFICANT WINDS.
RISK...Elevated.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Elevated.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
DISCUSSION...
A strong cold front will continue to push southeastward through
the area today. One or two strong to severe thunderstorms may
develop along the front early this afternoon across parts of far
southeast Oklahoma and western Arkansas. Any thunderstorm
potential will shift east of the area by late afternoon.
Behind the front, winds will shift to the northwest and increase
in speed. Wind gusts to 45 mph will be common through early
evening across parts of northeast Oklahoma, with gusts in the 35
to 40 mph range across the rest of the area. The gusty winds will
combine with decreasing low level moisture to result in elevated
rapid fire spread conditions this afternoon.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...No Hazards.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...Thunderstorm Potential...Winter Weather Potential...
High Wind Potential.
SATURDAY...Winter Weather Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
EXTENDED DISCUSSION...
Thunderstorm chances increase late Thursday night and into Friday
ahead of another strong cold front that is expected to sweep
through the area during the day Friday. There are some indications
that light wintry weather may develop Friday night and continue
into Saturday morning across parts of northeast Oklahoma and
northwest Arkansas, but confidence remains very low at this time.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Apr 3, 1:06 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
106 PM CDT TUE APR 3 2018
ARZ010-019-OKZ069-031830-
Washington AR-Crawford AR-Adair OK-
106 PM CDT TUE APR 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...SOUTHERN
WASHINGTON AND EAST CENTRAL ADAIR COUNTIES UNTIL 130 PM CDT...
At 106 PM CDT, a strong thunderstorm was located 8 miles west of
Strickler, moving northeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Fayetteville... Prairie Grove...
Elkins... West Fork...
Lincoln... Greenland...
Brentwood... Strickler...
Drake Field Airport... Blackburn...
Wyola... Prairie Grove Battlefield State...
Walnut Grove... Woolsey...
Sulphur City... Arnett...
Hicks... Clyde...
Canehill... Hogeye...
This includes Interstate 49 between mile markers 44 and 61.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3571 9450 3587 9459 3611 9407 3589 9395
3587 9395
TIME...MOT...LOC 1806Z 245DEG 38KT 3583 9447The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:07 AM CDT | Freeze Warning | TSA | Benton, Carroll, Madison, Washington | 30 hr |
| Apr 3, 1:06 PM CDT | Special Weather Statement | TSA | Washington | 24 min |
| Apr 3, 1:38 PM CDT | Special Weather Statement | TSA | Sebastian | 22 min |
| Apr 3, 1:41 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 34 min |
| Apr 3, 1:59 PM CDT | Special Weather Statement | TSA | Sebastian | 31 min |
| Apr 3, 2:00 PM CDT | Special Weather Statement | TSA | Sebastian | 30 min |
| Apr 3, 2:07 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 23 min |
| Apr 3, 2:25 PM CDT | Special Weather Statement | TSA | Franklin | 20 min |
| Apr 3, 2:34 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 11 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.